Alert archive / Michigan / Gale Watches in 2016
Gale Watch 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale watch at Feb 1, 2016, 3:28 AM EST. It took effect at Feb 2, 2016, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2016, 3:28 AM EST (08:28 UTC)
- In effect from
- Feb 2, 2016, 10:00 AM EST
- Expired
- Feb 1, 2016, 3:41 PM EST
- In force
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
528 WHUS73 KGRR 010828 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 328 AM EST MON FEB 1 2016 LMZ844>849-011630- /O.NEW.KGRR.GL.A.0002.160202T1500Z-160203T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 328 AM EST MON FEB 1 2016 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS...INCREASING TO POSSIBLE SOUTHEAST GALES TO 35 KNOTS ON TUESDAY AND THEN DIMINISHING TUESDAY NIGHT. * WAVES...BUILDING TO 2 TO 4 FEET WITH AN OFFSHORE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
1 follow-up statement
989 WHUS73 KGRR 012041 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 341 PM EST MON FEB 1 2016 LMZ844>849-020445- /O.UPG.KGRR.GL.A.0002.160202T1500Z-160203T0400Z/ /O.NEW.KGRR.GL.W.0005.160202T1500Z-160203T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 341 PM EST MON FEB 1 2016 ...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...EAST GALES TO 35 KNOTS ON TUESDAY DIMINISHING TUESDAY NIGHT. * WAVES...BUILDING TO 3 TO 5 FEET WITH AN OFFSHORE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale watch went out at Feb 1, 3:24 AM EST, 4 minutes earlier.
Area forecast discussion, Feb 1, 3:24 AM EST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 324 AM EST MON FEB 1 2016 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/MARINE .SYNOPSIS... ISSUED AT 324 AM EST MON FEB 1 2016 THE AREA WILL SEE A QUIET AND CONTINUED MILD DAY TODAY AFTER THE RAIN ON SUNDAY. THIS WILL REMAIN BRIEF AS WE WILL SEE A STRENGTHENING STORM SYSTEM MOVE TOWARD THE AREA ON TUESDAY AND TUESDAY EVENING. THIS WILL BRING SOME LIGHT SNOW TO THE AREA INITIALLY...AND THEN EVENTUALLY CHANGE OVER TO RAIN WITH A MIX POSSIBLE UP NORTH DURING THE TRANSITION. COLDER AIR WILL SETTLE IN ACROSS THE AREA DURING THE DAY ON WEDNESDAY...HELPING TO CHANGE ANY LEFT OVER RAIN SHOWERS OVER TO SNOW SHOWERS. CHANCES FOR SNOW SHOWERS WILL REMAIN POSSIBLE THEN THROUGH THE END OF THE WEEK WITH COOLER AIR EXPECTED. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 324 AM EST MON FEB 1 2016 THE FORECAST GENERALLY REMAINS THE SAME REGARDING THE UPCOMING STORM SYSTEM MOVING THROUGH ON TUE AND TUE NIGHT. THE ONLY NOTICEABLE CHANGE WAS THAT WE HAVE ADDED A CHC OF SOME FREEZING RAIN UP NORTH LATE TUE AFTERNOON. THIS LIGHT ICING POSSIBLE AND BURST OF SNOW ON THE LEADING EDGE OF THE SYSTEM LOOK TO PRODUCE THE MOST IMPACTS REGARDING THE STORM FOR SW LOWER MI. RAIN AND SNOW HAS MOVED OUT OF THE CWFA THIS MORNING...AND WE SHOULD REMAIN DRY ACROSS THE CWFA AT LEAST UNTIL AROUND DAYBREAK TUE MORNING. SOME CLEARING IS TRYING TO MOVE IN THIS MORNING...HOWEVER LOW CLOUDS ARE REFORMING WITH THE MOIST ATMOSPHERE AND WIND...AND MORE CLOUDS WILL DROP SOUTH INTO THE AREA THIS AFTERNOON. THE FIRST CHC OF PCPN WITH THE WELL ADVERTISED STORM WILL COME TOWARD DAYBREAK TUE MORNING. THIS WILL COME IN THE FORM OF SOME FLURRIES/VERY LIGHT SNOW ASSOCIATED WITH A LEAD WAVE COMING IN AHEAD OF THE MAIN WAVE. THE ATMOSPHERE WILL BE FAIRLY DRY INITIALLY WHICH WILL LIMIT ANY SNOW AMOUNTS THAT WOULD FALL WITH THIS. THE MAIN THRUST OF PCPN WILL COME DURING THE AFTERNOON AND EARLY EVENING HOURS ON TUE. THIS IS WHEN WE WILL SEE THE MAIN SURGE OF MOISTURE MOVE IN FROM THE SOUTH. PCPN SOUTH OF I-96 WILL TRANSITION QUICKLY TO RAIN FROM SNOW BY EARLY AFTERNOON AS THE SFC WILL BE ABOVE FREEZING BY THEN...AND THE MELTING LAYER WILL BECOME QUITE LARGE VERY QUICKLY. THIS WILL THEN PROGRESS STEADILY NORTH THROUGH THE EVENING HOURS. AREAS UP NORTH WILL SEE A LONGER POTENTIAL FOR SNOW WHICH WILL ALLOW ACCUMS TO BE A LITTLE BIT BETTER. THE HEAVY ACCUMULATIONS ARE EXPECTED TO REMAIN NORTH OF THE CWFA. NORTHERN AREAS WILL THEN SEE A SHORT WINDOW FOR SOME SLEET AND FREEZING RAIN WITH TEMPS CLOSER TO FREEZING THAT WILL WET BULB DOWN A LITTLE AS TEMPS ALOFT GO ABOVE FREEZING. WE ARE NOT EXPECTING SIGNIFICANT ICE...HOWEVER A TENTH OR SO STILL COULD CAUSE SOME ISSUES UNTIL TEMPS GO ABOVE FREEZING THERE MID EVENING. THE DRY SLOT WILL WORK INTO THE AREA BY MID EVENING...CUTTING BACK THE PCPN INTENSITY AND POSSIBLY TURNING PCPN OVER THE DRIZZLE. PCPN CHCS WILL THEN PICK UP LATE ACROSS THE NW AS THE MAIN WAVE MOVES ACROSS THAT AREA AND MOISTURE DEPTH WILL INCREASE. WE EXPECT THAT JUST ABOUT EVERYONE SHOULD REMAIN RAIN THROUGH 12Z WED. AFTER 12Z WED...THE COLDER AIR WILL PUSH EAST ACROSS THE AREA...CHANGING RAIN TO SNOW. BY LATE ON WED...SOME LAKE EFFECT WILL BE POSSIBLE FOR NW FLOW FAVORED AREAS AS H850 TEMPS DROP BELOW -10C GIVING DELTA T/S AROUND 13C OR SO. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 324 AM EST MON FEB 1 2016 THE COMBINATION OF CYCLONIC FLOW THROUGH 700 MB AND AN AIRMASS COLD ENOUGH FOR LAKE EFFECT WILL SUPPORT SNOW SHOWERS WED NIGHT INTO THU. WILL FEATURE HIGHEST POPS AND THE POTENTIAL FOR MINOR ACCUMULATIONS GENERALLY WEST OF A BATTLE CREEK TO BIG RAPIDS LINE. WARM AIR ADVECTION SETS UP FOR THU NIGHT INTO FRI. WE MAY SEE A SOUTHWEST FLOW EVENT TRY TO DEVELOP...WHICH WOULD LEAD TO AN INCREASE IN THE SNOW SHOWER ACTIVITY FOR THE LUDINGTON REGION. OVERALL THE SET UP IS MARGINAL AND AT THIS POINT I WILL ONLY FEATURE SOMEWHAT HIGHER POPS FOR THE NORTHWEST COUNTIES. A STRONGER MID LEVEL WAVE IS SHOWN TO ARRIVE FOR FRIDAY NIGHT INTO SATURDAY. THE COMBINATION OF THE DGZ BECOMING SATURATED AND LIFT ASSOCIATED WITH THIS WAVE SUPPORTS RELATIVELY HIGH POPS FOR THIS PERIOD ESPECIALLY THE NORTHWEST COUNTIES WHERE THE LOW LEVEL CONVERGENCE WILL BE MAXIMIZED. HARD TO BE REAL CONFIDENT ON THE FORECAST FOR SUNDAY OR MONDAY. OVERALL THE TREND HAS BEEN TO FAVOR NUDGING THE ARCTIC AIRMASS FURTHER NORTH AND EAST AHEAD OF THE NEXT WAVE. I NOTICED THE LATEST 00Z HIGH RES EURO RUN PUSHES THE 925 MB TEMP TO POSITIVE VALUES. THIS WOULD FAVOR MORE IN THE WAY OF RAIN SHOWERS. WILL KEEP IT SNOW SHOWERS AT THIS POINT...BUT WILL NEED TO MONITOR TRENDS CLOSELY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1136 PM EST SUN JAN 31 2016 FOR THE MOST PART IFR CIGS AND IN SOME CASES IFR VSBY PREVAILED AT ALL OF OUR TAF SITES. SINCE THE COLD FRONT HAS ALREADY COME THROUGH I WOULD EXPECT SOME CLEARING OF THE LOW CLOUDS BY TOMORROW AFTERNOON. THE RAP MODEL CONTINUES TO SHOW DENSE FOG OVER OUR WESTERN CWA TOWARD MORNING. GIVEN THE FORECAST LIGHT WINDS FORECAST BY MORNING... THIS WOULD NOT BE OUT OF THE QUESTION. STILL I BELIEVE THE MVFR CIG WILL PREVAIL TOMORROW. && .MARINE... ISSUED AT 324 AM EST MON FEB 1 2016 WE WILL BE ISSUING A GALE WATCH FOR MUCH OF TUE AND TUE EVENING FOR THE ENTIRE NEARSHORE WATERS. WINDS WILL RAMP UP SIGNIFICANTLY IMMEDIATELY AHEAD OF THE LOW BY TUE AFTERNOON AND WILL CONTINUE AND PEAK TUE EVENING AS THE DRY SLOT PUSHES THROUGH. && .HYDROLOGY... ISSUED AT 1245 PM EST SUN JAN 31 2016 MINOR FLOODING IS POSSIBLE LATER THIS WEEK... ESPECIALLY IN LOWLAND AREAS NEAR RIVERS. SOME RIVERS MAY EXCEED BANKFULL DUE TO SNOW MELT AND A STORM TUESDAY INTO WEDNESDAY. STORM TOTAL PRECIPITATION OF 0.50-1.00 INCHES IS POSSIBLE. PRECIPITATION IS STILL EXPECTED TO BE A WINTRY MIX OR PLAIN RAIN. RIVER LEVEL RISES ARE ESPECIALLY LIKELY FROM MIDWEEK THROUGH NEXT WEEKEND. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WATCH FOR THE ENTIRE NEARSHORE FROM 15Z TUE THROUGH 04Z WED. && SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...MJS AVIATION...WDM HYDROLOGY...EBW MARINE...NJJ
Hazardous weather outlook, Jan 31, 8:48 PM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 848 PM EST SUN JAN 31 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-011030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 848 PM EST SUN JAN 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTRY MIX OF PRECIPITATION COULD LEAD TO SOME SLICK ROADS MAINLY ACROSS CENTRAL LOWER MICHIGAN TUESDAY AFTERNOON INTO TUESDAY NIGHT. A PERIOD OF FREEZING RAIN COUPLED WITH GUSTY WINDS MAY LEAD TO SOME POWER OUTAGES GENERALLY NORTH OF A MUSKEGON TO ALMA LINE TUESDAY EVENING. NON SEVERE THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY EVENING. SOME SNOW SHOWERS ON WEDNESDAY COULD ALSO LEAD TO SLICK TRAVEL AS TEMPERATURES BEGIN FALLING BELOW FREEZING. WATER LEVELS ON AREA RIVERS COULD RISE INTO EARLY NEXT WEEK DUE TO MELTING SNOW AND THE POTENTIAL FOR RAIN. WITH ICE IN THE RIVERS...WATER LEVELS COULD FLUCTUATE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-011030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 848 PM EST SUN JAN 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES ARE LIKELY TO BECOME HAZARDOUS TO SMALL CRAFT IN THE TUESDAY INTO WEDNESDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:36 PM EST | Winter Weather Advisory | GRR | Clare, Lake, Mason, Osceola | 33 hr |
| Feb 1, 3:41 PM EST | Gale Warning | GRR | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.